MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS MINI RIGHT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION FIRSTPASS MINI RIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an acl & meniscus root repair, upon passing the suture through the meniscus the firstpass mini broke.The inner teeth broke off after squeezing the trigger to capture the suture.The part was pulled out intact with no bits left in patient, the needle was also intact.The device was removed with arthroscopic grasper and artery clip.The procedure was resumed, with a non-significant delay, using a similar sn back-up.The patient was not exposed to additional anesthesia.No further complications were reported.
 
Additional Manufacturer Narrative
H11, h3, h6: a device deficiency was identified, the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that two images of the device and one intraoperative photo were provided for review and confirm the reported breakage; however, it does not indicate a root cause for the reported breakage.Based on the information provided the clinical root cause of the breakage could not be determined, and we are currently unable to rule out a procedural variance or device malfunction as a contributing factor to the reported event.Factors that could have contributed to the reported event include: (1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FIRSTPASS MINI RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23556945
Report Number3006524618-2025-00651
Device Sequence Number10132875
Product Code NBH
UDI-Device Identifier00885556694572
UDI-Public885556694572
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290130
Device Lot Number2153269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/18/2025
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown